Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 1, NWS Melbourne, FL

June 24, 2021Lake County, Orange County, Florida

NWS Melbourne, FL issued this areal flood warning at Jun 24, 2021, 9:06 PM EDT for Lake County, Orange County, Florida. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 9:06 PM EDT (01:06 UTC)
Expired
Jun 24, 2021, 10:30 PM EDT
In force
84 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WGUS42 KMLB 250106
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
906 PM EDT Thu Jun 24 2021

FLC069-095-250230-
/O.NEW.KMLB.FA.W.0001.210625T0106Z-210625T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake FL-Orange FL-
906 PM EDT Thu Jun 24 2021

The National Weather Service in Melbourne has issued a

* Flood Warning for...
  Southwestern Lake County in east central Florida...
  Southwestern Orange County in east central Florida...

* Until 1030 PM EDT.

* At 906 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms continuing. Flooding is ongoing in the warned area. 
  Between 3 and 5 inches of rain have fallen.

* Some locations that will experience flooding include...
  Orlando, Ocoee, Winter Garden, Windermere, Bay Lake, Oak Ridge, 
  Conway, Orlando International Airport, Clermont, Belle Isle, 
  Oakland, Horizon West, Bay Hill, Doctor Phillips, Universal 
  Studios, Sea World, Orlovista, Lake Louisa, Hunters Creek and Pine 
  Castle.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area. Rainfall totals in some locations may reach 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when the 
dangers of flooded roads are more difficult to observe.

&&

LAT...LON 2837 8166 2837 8174 2845 8194 2854 8193
      2856 8164 2855 8147 2854 8140 2847 8124
      2836 8122

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 24, 3:27 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 24, 3:27 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
327 PM EDT Thu Jun 24 2021

.DISCUSSION...

Currently-Tonight...Outflow from storms across Volusia County is
moving quickly inland, with the remainder of the east coast sea
breeze still steadily pushing westward, west of I-95. Greatest
storm coverage through mid to late afternoon will be along and
ahead of this boundary across the interior, with scattered to
numerous showers and storms developing. Some light rainfall and
occasional lightning strikes will be possible with debris cloud
cover that shifts east from these storms back toward the coast.
However, threat for any stronger storms producing frequent
lightning strikes, gusty winds and torrential downpours will
remain across inland areas. Past sunset, convection will shift
toward west central FL with any lingering rainfall from weakening
storms diminishing. Deep E/SE flow will keep a chance for onshore
moving showers and potentially a storm or two, mainly along the
coast overnight. Overnight lows will range from the low to mid
70s.

Friday-Sunday...Weak low/inverted trough aloft across Florida
Friday will shift west of the area into the weekend, while ridge
axis at the surface remains north of the region. This allow a
deepening onshore flow to prevail that will strengthen slightly
through the period. Deep moisture (PW values around 1.8-2.0")
persists through Saturday, with the potential for some mid level
drier air decreasing overall moisture into Sunday. However, still
should see scattered to numerous showers and storms develop each
day, with greatest coverage continuing to be focused across the
interior and west central Florida due to easterly steering winds.

Rain chances range from 50 percent along much of the coast,
except 60 percent along the southern Treasure Coast, and up to
60-70 percent across the interior Friday and Saturday. Rain
chances then decrease to 40-50 percent across much of the area on
Sunday. A slight warming trend is expected through the weekend,
as highs return to the upper 80s to low 90s each afternoon with
overnight lows in the low to mid 70s each night.

Monday-Wednesday...(Modified Previous) A weak upper-level low
over the west Atlantic, east of the Bahamas, into early next week
will push west-northwest toward the southeast U.S. through
Wednesday. Easterly flow will continue through the time period,
with moisture once again increasing and leading to above normal
rain chances across the area. PoPs will reside around 60 to 70
percent each day, with the greatest threat for afternoon lightning
storms continuing to be to the west of I-95. Afternoon highs will
be in the upper 80s, reaching 90 degrees in some places, with
cloudy conditions expected each afternoon. Cloud cover is forecast
to decrease overnight with overnight lows in the low to mid 70s.

&&

.AVIATION...VFR conditions prevailing outside of convection
through the TAF period. Weak E-SE flow is taking the east coast
sea breeze inland, with scattered to numerous showers and a few
thunderstorms propagating along the boundary. High thunderstorm
coverage is expected at inland terminals from 20-22z, so TEMPO
groups for TSRA remain at SFB, MCO, ISM, and LEE. Model guidance
has been indicating rounds of showers and and possibly a
thunderstorm or two overnight and into the early morning, so
several terminals maintain VCSH through this period. Numerous
showers and scattered thunderstorms are once again expected
tomorrow afternoon.

&&

.MARINE...

Tonight...Isolated to scattered showers and storms will continue
to be possible over the waters into tonight. E/SE winds up to
10-15 knots will occur with seas building to 3-4 feet nearshore,
up to 4-5 feet offshore.

Friday-Saturday...East to southeast winds persist across the
waters up to 10-15 knots, with seas up to 3-5 feet Friday and
around 3-4 feet Saturday. Scattered showers will storms will be
able to develop over the waters, moving westward and onshore each
day.

Sunday-Monday...(Modified Previous Discussion) The Atlantic ridge
axis remains north of the local area, continuing the easterly
flow through the time period. Rain chances will remain near to
above normal with scattered showers and lightning storms being
possible across the waters each day and pushing onshore, with
continuing showers and isolated storms remaining possible
overnight. Winds will decrease slightly, to around 10-12 KT. Seas
up to 5ft offshore Sunday morning, fall to 4 feet or less through
the remainder of the weekend into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  85  73  86 /  30  50  20  50
MCO  73  87  73  89 /  30  60  10  60
MLB  75  86  76  87 /  30  50  30  50
VRB  74  86  74  87 /  40  40  30  50
LEE  72  86  73  89 /  40  70  10  70
SFB  73  86  74  89 /  30  60  10  60
ORL  73  87  74  89 /  30  60  10  60
FPR  75  86  74  87 /  40  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Fehling/Haley/Negron
Hazardous weather outlook, Jun 24, 8:30 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
830 PM EDT Thu Jun 24 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
830 PM EDT Thu Jun 24 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Ongoing isolated to scattered showers and lightning storms will
persist through this evening, generally remaining west of I-95
across Lake and western Orange counties. Occasional lightning,
gusty winds and heavy downpours are the main threats.

.FLOOD IMPACT...
Slow moving showers and thunderstorms will lead to rainfall totals
over 2-3 inches, with isolated amounts over 4 inches possible west
of Orlando. Ponding of water and flooding of low areas is expected
where ongoing heavy downpours persist this evening.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous, life-threatening rip
currents at all central Florida Atlantic beaches today. Always
swim within sight of a lifeguard, and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms over the local waters this evening and overnight
will be capable of producing wind gusts up to 35 knots, in
addition to occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to numerous afternoon showers and lightning storms are
forecast through early next week. Cloud-to-ground lightning
strikes torrential downpours leading to minor flooding, and gusty
winds will be the main threats with these storms.

The rip current risk will remain moderate through the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Smith

In the hours before

Local storm report, Jun 24, 7:58 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
758 PM EDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FUNNEL CLOUD     6 E SAINT LUCIE AIRPORT 27.49N 80.27W
06/24/2021                   AMZ555             FL   OTHER FEDERAL

            KFPR ATCT OBSERVED AS MANY AS 3 FUNNEL CLOUDS BETWEEN 2
            AND 10 MILES OFFSHORE. ONE MAY HAVE BRIEFLY TOUCHED DOWN
            AND BECOME A WATERSPOUT. THE FUNNEL CLOUDS DISSIPATED
            AFTER A FEW MINUTES.

&&

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:11 PM EDTAreal Flood AdvisoryMLBLake, Orange94 min
Jun 25, 1:28 PM EDTAreal Flood AdvisoryMLBVolusia3 hr
Jun 25, 7:25 PM EDTAreal Flood AdvisoryMLBOsceola65 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.